MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during a fistulagram upon initial placement over a wire when the wire and dilator were removed it was noted the valve was "excessively" leaking.The district manager reported: no additional procedures reported.No adverse effects reported.No device breakage or separation reported.No other information was available at the time of this report.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, trends, quality control, functional testing, and visual inspection of the returned device was conducted during the investigation.Visual inspection and functional testing of the returned performer introducer sheath was performed.A leak test was conducted by occluding the distal end of the sheath tubing with hemostats, and injecting water with a luer-lock syringe through the side arm without an inserted dilator or wire guide.The valve was found to leak around the silicone disc and out of the cap.Functional/destructive testing on previously returned devices for similar reported "leakage" malfunctions found that an excessive amount of adhesive had been applied on the threads between the cpt cap and side arm fitting.The proper application of adhesive should be at the transition of the cap to the side arm fitting.The excessive adhesive or seepage of adhesive inside the cap is not expected to allow for proper seating of the silicone disc or for proper curing during the glue curing process.A document-based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.The instructions for sheath introduction state that: "using the side-arm of the valve, flush the introducer by filling the introducer assembly completely with heparinized saline.Using standard seldinger technique, access the target vessel with the appropriate needle.Insert wire into vessel through the needle, then remove needle, leaving wire guide in place.Insert dilator/sheath combination over wire guide.Remove wire guide and dilator, aspirate and flush introducer side-arm." based on the information provided, the examination of the returned product, and the results of the additional investigation; the most likely root cause has been determined to be manufacturing related.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6060633
Report Number1820334-2016-01145
Device Sequence Number10960768
Product Code DYB
UDI-Device Identifier00827002134966
UDI-Public(01)00827002134966(17)190531(10)7011394
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRYCFW-7.0-35-6-CW
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date06/22/2017
Patient Sequence Number1